Illinois Journal of Mathematics

On the characterization of complex rational approximations

Daniel E. Wulbert

Full-text: Open access

Abstract

An example is constructed showing that best uniform approximation (local or global) from $R_{n}^{m}(\mathbf{c})$ can not be characterized by linearization techniques or by alternation properties of the error function. A class of local best approximations are characterized, and used to demonstrate approximation properties of $R_{n}^{m}(\mathbf{c})$.

Article information

Source
Illinois J. Math., Volume 24, Issue 1 (1980), 140-155.

Dates
First available in Project Euclid: 20 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1256047801

Digital Object Identifier
doi:10.1215/ijm/1256047801

Mathematical Reviews number (MathSciNet)
MR550656

Zentralblatt MATH identifier
0435.30032

Subjects
Primary: 30E10: Approximation in the complex domain
Secondary: 41A20: Approximation by rational functions

Citation

Wulbert, Daniel E. On the characterization of complex rational approximations. Illinois J. Math. 24 (1980), no. 1, 140--155. doi:10.1215/ijm/1256047801. https://projecteuclid.org/euclid.ijm/1256047801


Export citation